Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Netflixfreak10

Stopped Using Retinoids

Recommended Posts

I was on Ziana for like two months. However, I had to stop using it because my face was getting inflammated. This has been the second time that my face has gotten inflammated from using retinoids. The last one was Differin (.3) and this too inflammated my skin. My face still got inflammated with Ziana gel despite the fact that I mixed it with moisturizer BEFORE applying it to the face AND reduced it in frequency (used it every other day or every three days). I was traveling at the time that I was using Ziana, so I don't know if the climate change had something to do with it, but I just had to quit because my face was getting inflammated and oily. However, now that I have stopped, my face has gotten completely rough and blotchy in appearance. It's been over a month since I last applied it, and my face still flakes and randomly flushes in addition to being rough and blotchy.

Does any body have any ideas on how I can reduce the rough ness and blotchy appearance? Has anyone had any similar experiences, when they stopped using retinoids and their face got blotchy and rough in appearance like mine? Is that permanent or does it go with time? I really do not want to go back on retinoids because I feel like it has actually damaged my skin (its so not like what it used to be before I started using retinoids). Any suggestions would be helpful, thanks.

Share this post


Link to post
Share on other sites

Retinoids pretty much make your face blotchy and red while you are on them. That's just part of being on a retinoid. You can either cut back on how often you use it to reduce the redness, or you can push through on a typical 4-6 month course.

Share this post


Link to post
Share on other sites

When I meant inflammation, I wasn't talking about acne inflammation. I was talking about overall skin inflammation.

Yes, a side effect of retinoids is general skin irritation and redness, with or without acne.

Share this post


Link to post
Share on other sites

But I guess my question is, does the ugly period after you stop using retinoids permanent or does it go with time? Like I said before, retinoids I am afraid are not an option for me.

Share this post


Link to post
Share on other sites

But I guess my question is, does the ugly period after you stop using retinoids permanent or does it go with time? Like I said before, retinoids I am afraid are not an option for me.

If retinoids gave you retinoid-induced rosacea, then the ugly period never goes away. If it's just a temporary effect, it may take a month for it to fully fade. Only time will tell.

Share this post


Link to post
Share on other sites

I honestly did not know that retinoids could induce rosacea. I get some small red dots on my face, especially when I put some medication on my face. Is that a symptoms of rosacea? It also happens when I get close to laundry detergent (my bed sheets). But it doesn't get red (my skin doesn't get red), it just happens around my cheeks. Should I be concerned about this and maybe talk to a dermatologist? Or do you think it's just irritation?

Share this post


Link to post
Share on other sites

I would also suggest to anybody on retinoids to stay away from the sun while on them. Even wearing sunscreen religiously won't protect you from it (causes premature aging). Wear a hat or just avoid it at all costs, just to be safe. Trust me!!

Share this post


Link to post
Share on other sites

I was on tretinoin .025 cream and my face became really oily and I never had oily skin before. It's been a month since I stopped and my face is still oily as hell like an hour after washing. I also have weird blotchy red skin and it hasn't really gone away either. Did you're skin even return back to how it normally was? If so.....how long did it take?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×